MAUDE Adverse Event Report: HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation

HistoSonics, Inc. Edison; Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Thrombosis/Thrombus (4440)
Date of Event 06/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a 64 year old female patient with a history of colorectal cancer metastatic to the liver received histotripsy treatment to one lesion in hepatic segment ii was treated with two overlapping histotripsy planned treatment volumes (ptvs) for a total ptv of approximately 55.6 cc.Post-procedure imaging revealed left portal vein thrombus and left hepatic infarction.Anti-coagulation therapy was initiated, but no antibiotics were prescribed.On (b)(6), the patient was admitted for abscess involving the left hepatic lobe and a course of iv antibiotics was initiated.A drain was placed on (b)(6) and the patient was discharged on (b)(6).On (b)(6), the patient presented to the emergency department, ultimately resulting in admission.The patient subsequently underwent surgical resection on (b)(6) involving hepatic segments ii and iii to address the abscess.During surgery it was noted that the abscess extended to the abdominal wall.The patient was discharged on (b)(6) with continued home antibiotics and a new drain in place.On (b)(6), the patient had completed antibiotics, but the drain remained in place.Follow-up with infectious disease is scheduled for the week on (b)(6).
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.Post-procedural abscess is a known risk disclosed in the device labeling.

Brand Name
Edison
Common Device Name
Focused Ultrasound System For Non-Thermal, Mechanical Tissue Ablation
Manufacturer (Section D)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HistoSonics, Inc.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
+1(612)351-0361
MDR Report Key50184464
Report Number3027664504-2026-00032
Device Sequence Number16028461
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/12/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale